Tamoxifen causes leg aches and stiffness?


Question from Stephanie: Could tamoxifen be connected to leg aches and stiffness? After sitting for a long time, and when sleeping, I feel a stiffness and achyness that I don't think was there before tamoxifen. I've been taking it for two and a half years. Thank you.
Answers - Ann Berger I have heard of women who are on tamoxifen and do complain of these types of pains, so this is probably normal. It's not something we see commonly, but it's certainly something that I've seen, and it's also an arthritis-type of condition. It's probably exacerbated by the hormonal properties of tamoxifen.
Marisa Weiss, M.D. For women who first went through chemotherapy, and who then go on tamoxifen, sometimes it's hard to tell which symptoms that you're having are due to the chemotherapy or due to the tamoxifen. Also, most women take tamoxifen for five years.

So as you grow older through those five years, you may notice some new aches and discomforts, because you're growing older and you're experiencing the wear and tear of living. Some women also become relatively inactive for a period of time between diagnosis, end of treatment, and recovery, and may gain weight through that period of time, as well. These things together can lead to lack of conditioning and some increased stiffness.

On Wednesday, April 17, 2002, our Ask-the-Expert Online Conference was called Breast Cancer Pain. Ann Berger, R.N., M.S.N., M.D. and Marisa Weiss, M.D. answered your questions about managing pain caused by breast cancer and breast cancer treatments.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
Evergreen-donate
Back to Top